Alert archive / Tennessee / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 110, NWS Morristown, TN

April 27, 2011Sequatchie County, Tennessee

NWS Morristown, TN issued this severe thunderstorm warning at Apr 27, 2011, 1:01 PM CDT for Sequatchie County, Tennessee. It was in force for 44 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 27, 2011, 1:01 PM CDT (18:01 UTC)
Expired
Apr 27, 2011, 1:45 PM CDT
In force
44 min
Issued by
NWS Morristown, TN
Area
Storm-based polygon

County Sequatchie County, TN

The radar

The Northeast Alabama radar (KHTX), 78 km from the middle of the area, began a volume at 18:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 27, 1:25 PM CDTFUNNEL CLOUDDunlap, TN
Apr 27, 1:40 PM CDTTSTM WND DMGDunlap, TNNUMEROUS TREES DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 39 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 27, 10:27 AM CDTTornado WatchSPC6 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 6.0 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2011-04-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2011-04-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -84 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
714 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
-84 m²/s²
0-3 km storm-relative helicity
-38 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

622 
WUUS54 KMRX 271801
SVRMRX
TNC153-271845-
/O.NEW.KMRX.SV.W.0110.110427T1801Z-110427T1845Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
101 PM CDT WED APR 27 2011

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SEQUATCHIE COUNTY IN EAST TENNESSEE...

* UNTIL 145 PM CDT

* AT 1259 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR GRUETLI-LAAGER...OR 16
  MILES WEST OF DUNLAP...AND MOVING EAST AT 55 MPH.

* LOCATIONS IN THE WARNING INCLUDE...
  DUNLAP...CARTWRIGHT...CAGLE AND LONE OAK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

IN ADDITION TO DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND 
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! 
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU 
CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM CDT WEDNESDAY 
AFTERNOON FOR SOUTHWEST NORTH CAROLINA AND MUCH OF SOUTHEAST 
TENNESSEE. 

&&

LAT...LON 3522 8540 3527 8545 3531 8556 3540 8550
      3543 8554 3549 8555 3553 8560 3555 8552
      3555 8546 3557 8543 3554 8544 3550 8540
      3536 8523 3515 8539
TIME...MOT...LOC 1800Z 258DEG 65KT 3537 8565

$$

TG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 27, 12:10 PM CDT, 51 minutes earlier.

Area forecast discussion, Apr 27, 12:10 PM CDT, 51 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MORRISTOWN TN
110 PM EDT WED APR 27 2011

.AVIATION...
A SEVERE THUNDERSTORM WILL THREATEN CHA WITHIN THE NEXT
HOUR...PRODUCING WIND GUSTS AROUND 50 KTS...POSSIBLY HIGHER IF THE
CORE OF THE STORM HITS THE AIRPORT. THIS LINE OF STORMS IS
PROJECTED TO CONTINUE NORTHEAST AND AFFECT TYS AROUND 1930Z...THEN
TRI AROUND 21Z...AND WEAKEN A BIT WITH TIME. ANOTHER ROUND OF
STORMS IS EXPECTED THIS EVENING AHEAD OF A STRONG COLD FRONT...IN
THE 00Z-04Z TIMEFRAME. WINDS WILL REMAIN GUSTY OUTSIDE OF
THUNDERSTORMS AS WELL...MAINLY FROM THE S TO SW. THE STORM THREAT
WILL END WITH THE PASSAGE OF THE COLD FRONT BETWEEN 06-09Z...AND
WINDS WILL SHIFT TO THE WEST. CEILINGS AND VISIBILITIES SHOULD
REMAIN VFR OUTSIDE OF THUNDERSTORMS.

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...WIND ADVISORY UNTIL 8 PM EDT THIS EVENING FOR THE FOLLOWING
     ZONES: CHEROKEE...CLAY.

TN...WIND ADVISORY UNTIL 8 PM EDT /7 PM CDT/ THIS EVENING FOR THE
FOLLOWING ZONES: ANDERSON...BLEDSOE...BRADLEY...CAMPBELL...
CLAIBORNE...EAST POLK...GRAINGER...HAMBLEN...HAMILTON...
HANCOCK...HAWKINS...JEFFERSON...KNOX...LOUDON...MARION...
MCMINN...MEIGS...MORGAN...NW BLOUNT...NORTH SEVIER... NORTHWEST
CARTER...NORTHWEST COCKE...NORTHWEST GREENE... NORTHWEST
MONROE...RHEA...ROANE...SCOTT TN...SEQUATCHIE...
SULLIVAN...UNION...WASHINGTON TN...WEST POLK.

VA...WIND ADVISORY UNTIL 8 PM EDT THIS EVENING FOR THE FOLLOWING
     ZONES: LEE...RUSSELL...SCOTT...WASHINGTON...WISE.

&&

DGS
Hazardous weather outlook, Apr 27, 3:55 AM CDT, 9 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
455 AM EDT WED APR 27 2011

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-280900-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
455 AM EDT WED APR 27 2011 /355 AM CDT WED APR 27 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

A STRONG COLD FRONT WITH A STRONG WIND FIELD WILL MOVE ACROSS THE
TENNESSEE RIVER VALLEY TODAY...BRINGING THE POTENTIAL FOR A
SIGNIFICANT OUTBREAK OF SEVERE THUNDERSTORMS BY THIS AFTERNOON AND
EVENING. THERE WILL BE THE POTENTIAL FOR WIDESPREAD DAMAGING
WINDS...VERY LARGE HAIL...HEAVY RAINFALL...AND TORNADOES. IN
ADDITION...THERE WILL BE THE POTENTIAL FOR STRONG AND LONG-TRACK
TORNADOES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

GH

In the hours before

Local storm report, Apr 27, 9:40 AM CDT, 3 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1040 AM EDT WED APR 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0945 AM     TORNADO          5 SE BIRCHWOOD          35.31N 84.93W
04/27/2011                   MEIGS              TN   EMERGENCY MNGR

            EMA REPORTED POSSIBLE TORNADO TOUCHDOWN ON MT ZION RD
            NEAR GEORGETOWN...SEVERL HOMES DAMAGED SOME POTENTIALLY
            DESTROYED.

&&

SROBERTS
Local storm report, Apr 27, 9:44 AM CDT, 3 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1044 AM EDT WED APR 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0935 AM     TSTM WND DMG     CLEVELAND               35.18N 84.87W
04/27/2011                   BRADLEY            TN   LAW ENFORCEMENT

            NUMEROUS TREES AND POWER LINES DOWN IN CLEVELAND AND
            NORTHEAST PART OF THE COUNTY.

&&

SROBERTS
Special weather statement, Apr 27, 10:06 AM CDT, 2 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1106 AM EDT WED APR 27 2011

TNZ013-036-037-069-271545-
ANDERSON TN-CAMPBELL TN-KNOX TN-UNION TN-
1106 AM EDT WED APR 27 2011

...SIGNIFICANT WEATHER ADVISORY FOR KNOX...CAMPBELL...ANDERSON AND
UNION COUNTIES UNTIL 1145 AM EDT...

AT 1101 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 9 MILES NORTHEAST OF CLINTON...MOVING NORTHEAST
AT 50 MPH.

SMALL HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...PAULETTE...NORRIS
LAKE AND FINCASTLE.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

MJB
Local storm report, Apr 27, 11:47 AM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1247 PM EDT WED APR 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0904 AM     TORNADO          LOOKOUT MOUNTAIN        35.01N 85.35W
04/27/2011                   HAMILTON           TN   LAW ENFORCEMENT

            POSSIBLE TORNADO NEAR LOOKOUT MOUNTAIN. DAMAGE IN LOOKOUT
            MOUNTAIN...LOOKOUT VALLEY AND ST ELMO. SEVERAL TREES AND
            POWER LINES DOWN SOME HOMES AND BUSINESS DAMAGED.

&&

SROBERTS
Local storm report, Apr 27, 11:51 AM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1251 PM EDT WED APR 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0948 AM     TORNADO          7 SSW DECATUR           35.43N 84.84W
04/27/2011                   MEIGS              TN   LAW ENFORCEMENT

            POSSIBLE TORNADO TOUCHDOWN NEAR BRITTSVILLE RD AND
            HIWASSE BRIDGE. SEVERAL TREES AND POWER LINES DOWN
            REPORTED BY DISPATCH.

&&

SROBERTS
Local storm report, Apr 27, 11:56 AM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1256 PM EDT WED APR 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 AM     TSTM WND DMG     WALLAND                 35.73N 83.82W
04/27/2011                   BLOUNT             TN   LAW ENFORCEMENT

            ONE TREE DOWN IN WALLAND AND ONE DOWN IN SEYMOUR.

&&

SROBERTS

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 27, 6:38 AM CDTSevere Thunderstorm WarningMRXMarion, Sequatchie52 min
Apr 27, 7:16 AM CDTSevere Thunderstorm WarningMRXBledsoe44 min
Apr 27, 7:25 AM CDTSevere Thunderstorm WarningMRXHamilton, Marion, Sequatchie65 min
Apr 27, 7:37 AM CDTTornado WarningMRXBradley, Hamilton, Marion53 min
Apr 27, 7:49 AM CDTSevere Thunderstorm WarningMRXAnderson, Bledsoe, Campbell, Morgan, Roane, Scott56 min
Apr 27, 8:14 AM CDTTornado WarningMRXHamilton46 min
Apr 27, 8:15 AM CDTTornado WarningMRXScott30 min
Apr 27, 8:20 AM CDTSevere Thunderstorm WarningMRXBradley, Polk40 min
Apr 27, 8:33 AM CDTTornado WarningMRXMeigs, Rhea42 min
Apr 27, 8:39 AM CDTSevere Thunderstorm WarningMRXMcMinn, Monroe66 min
Apr 27, 8:51 AM CDTSevere Thunderstorm WarningMRXAnderson, Blount, Campbell, Grainger, Jefferson, Knox and 6 more54 min
Apr 27, 8:56 AM CDTTornado WarningMRXMcMinn49 min
Apr 27, 9:10 AM CDTTornado WarningMRXLoudon, Meigs, Roane50 min
Apr 27, 9:23 AM CDTTornado WarningMRXMcMinn, Monroe22 min
Apr 27, 9:47 AM CDTTornado WarningMRXAnderson, Knox18 min
Apr 27, 12:25 PM CDTTornado WarningMRXMarion65 min
Apr 27, 1:10 PM CDTTornado WarningMRXSequatchie50 min
Apr 27, 1:23 PM CDTTornado WarningMRXBledsoe, Rhea52 min
Apr 27, 1:27 PM CDTTornado WarningMRXHamilton, Marion48 min
Apr 27, 1:56 PM CDTTornado WarningMRXBradley, Polk64 min
Apr 27, 2:04 PM CDTSevere Thunderstorm WarningMRXAnderson, Loudon, McMinn, Meigs, Monroe, Morgan and 2 more56 min
Apr 27, 2:07 PM CDTHigh Wind WarningMRXBlount, Carter, Cocke, Greene, Johnson, Monroe and 2 more11 hr
Apr 27, 2:11 PM CDTTornado WarningMRXMcMinn, Meigs49 min
Apr 27, 2:24 PM CDTSevere Thunderstorm WarningMRXHamilton36 min
Apr 27, 2:38 PM CDTTornado WarningMRXAnderson, Blount, Knox, Loudon, Morgan, Roane52 min
Apr 27, 2:43 PM CDTTornado WarningMRXLoudon, McMinn, Monroe47 min
Apr 27, 2:53 PM CDTAreal Flood AdvisoryMRXBradley, Hamilton3 hr
Apr 27, 3:00 PM CDTTornado WarningMRXBradley, Hamilton, McMinn, Meigs, Polk60 min
Apr 27, 3:09 PM CDTTornado WarningMRXBlount, Knox, Loudon, Monroe, Sevier51 min
Apr 27, 3:25 PM CDTTornado WarningMRXMcMinn, Monroe, Polk65 min
Apr 27, 3:39 PM CDTAreal Flood AdvisoryMRXBlount, Bradley, Knox, Loudon, McMinn, Meigs and 3 more3 hr
Apr 27, 3:51 PM CDTSevere Thunderstorm WarningMRXCocke, Jefferson, Sevier54 min
Apr 27, 3:56 PM CDTTornado WarningMRXBlount, Knox, Loudon, Sevier49 min
Apr 27, 4:16 PM CDTTornado WarningMRXHamilton, Marion, Sequatchie59 min
Apr 27, 4:18 PM CDTSevere Thunderstorm WarningMRXCampbell, Morgan, Scott42 min
Apr 27, 4:29 PM CDTTornado WarningMRXBlount, Loudon, Monroe16 min
Apr 27, 4:38 PM CDTTornado WarningMRXCampbell, Scott37 min
Apr 27, 4:45 PM CDTTornado WarningMRXAnderson, Blount, Knox, Loudon, Sevier32 min
Apr 27, 4:48 PM CDTSevere Thunderstorm WarningMRXCocke, Grainger, Greene, Hamblen, Hancock, Hawkins and 2 more57 min
Apr 27, 4:59 PM CDTTornado WarningMRXCampbell, Claiborne, Morgan, Scott61 min
Apr 27, 5:01 PM CDTTornado WarningMRXBradley, Hamilton59 min
Apr 27, 5:14 PM CDTTornado WarningMRXMarion61 min
Apr 27, 5:39 PM CDTTornado WarningMRXBradley, McMinn, Monroe, Polk66 min
Apr 27, 5:40 PM CDTSevere Thunderstorm WarningMRXGreene, Hawkins, Sullivan, Washington50 min
Apr 27, 5:43 PM CDTTornado WarningMRXHamilton, Marion, Sequatchie62 min
Apr 27, 5:52 PM CDTTornado WarningMRXBledsoe, Rhea53 min
Apr 27, 5:57 PM CDTFlash Flood WarningMRXBradley, Hamilton, McMinn, Monroe3 hr
Apr 27, 6:01 PM CDTTornado WarningMRXCampbell, Claiborne, Hancock44 min
Apr 27, 6:01 PM CDTTornado WarningMRXBradley, Hamilton, Meigs59 min
Apr 27, 6:06 PM CDTTornado WarningMRXBlount, Knox, Monroe, Polk54 min
Apr 27, 6:13 PM CDTFlash Flood WarningMRXCampbell, Morgan, Scott3 hr
Apr 27, 6:21 PM CDTTornado WarningMRXBlount, Bradley, Knox, Loudon, McMinn, Meigs and 3 more39 min
Apr 27, 6:43 PM CDTTornado WarningMRXBledsoe, Hamilton, Rhea, Sequatchie62 min
Apr 27, 6:49 PM CDTTornado WarningMRXBlount, Cocke, Hamblen, Jefferson, Knox, Sevier41 min
Apr 27, 6:53 PM CDTFlash Flood WarningMRXBledsoe, Marion, Sequatchie3 hr
Apr 27, 6:54 PM CDTTornado WarningMRXAnderson, Blount, Claiborne, Grainger, Hamblen, Jefferson and 6 more51 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.